Severe panic and anxiety: Hello, i have... - Mental Health Sup...

Mental Health Support

28,443 members16,195 posts

Severe panic and anxiety

MrsMisty profile image

Hello, i have just joined this forum today. I have over the last five days had the most severe and distressing panic and anxiety i have ever felt. I have been prescribed citalopram which i understand takes a while to work. Also given diazepam which i am terrified of, to be honest, due to the addiction effect. I was so bad on Sunday morning that my husband drove me to A and E where i was sedated. I was then sent home but the following morning had terrible withdrawal from the drug they gave me. I have sobbed down the phone to various phone numbers while clutching a packet of pills only to be told they would call me in three days time. I have been in bed for four days now and my friend came and sat with me for five hours this morning. Can anyone else relate to feeling this way? Im so distressed

5 Replies

Hello and welcomeSorry you are going through a rough time, yes these medications take a while too work, during that initial period you will suffer side effects however you need to be patient and you will pull through. I have been on Citalopram now for about thirty years and the side effects over time became less and less.

Because of my age my medications were reduced by over 50% and it took about three weeks, with patience the needed reduction was achieved. I was also reducing other drugs at the same time. The other medications are there to assist in possibly the evening, or taking the edge of your problems, allow time for these to work as well, it may be you will be taken of them in the future, depending on your condition.

You mention you were sedated in Hospital possibly to calm you down. I was given sedation by the Dental Hospital for about again thirty years. After treatment I would relax for about two hours, given some coffee and biscuits, then went home and relaxed for the next day and all was fine. Hopefully you will perk up soon and you will be ok. Some of your medications will have the side effects mentioned and that may have effected the recovery from the sedation.

Give both medications time to work, Citalopram about five weeks

BOB

Thank you for your reply. I have managed to get out of bed and sit in the garden for a few minutes this evening. The trouble I find is different doctors give different takes on things. The dr at the hospital promised me that diazepam wasn't addictive, which i know to be untrue. The reason i am scared of taking much of it is that i accidentally got addicted to Tramadol last year whilst i was taking it for a knee injury. I took a low dose of it but still got addicted and withdrawing for three days was hell on earth.I think im still also reeling from the humiliation of having a breakdown in A and E the other day. The crazy thing was my husband was taking me away for a mini break by the coast so i should have been happy and relaxed, but i guess there is no way of knowing when this will hit again. I shall keep taking one day at a time.

Hello Misty

I feel for you, I take Tramadol and have been on them now for many decades, because of age I went through a reduction and yes, most of my problem was all down to pain.

The problems with medications we all can suffer problems when we come of them. It is all down to we all take medications to make us well again and that comes down to withdrawal effects or the drug fails to suit us and we need to change to something else. I was lucky I attended Pain Clinic on two occassions with a review and was lucky to learn how to use any drugs I was given . I also took the medications in a different way, proactive dose changes. It worked well for me as I got used to the technique. and was in control my needs. I always feel everyone should be taught to use this

system.

BOB

I had to the worst panic and anxiety on Sunday too! Gosh I felt terrible for my husband :( I was on day 5 sertraline and told the doctor and she said to stop the meds, take a beta blocker then we will look to see what the next steps are. I can totally relate, it’s just the worst feeling! :( I had a weekend of exciting family events too and I just didn’t enjoy any of it because it was panic attack after panic attack. You are not alone, remember that! 💕

Im sorry you have had to suffer too. Do beta blockers work for you ? They dont seem to do much for me ?

You may also like...